MAUDE Adverse Event Report: PT. CIBA VISION BATAM LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

PT. CIBA VISION BATAM LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065751709
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A clinical nurse reported that an ophthalmic laser probe was used during the combination of cataract and vitrectomy surgery and probe would not be able to insert into the cannula.The surgery was completed with alternative probe.There was no report of patient harm.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9.H.3.H.6 and h.10.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, there was a laser probe returned for testing on this investigation.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.A quality summary (qs) was opened to address a product insertion issue into the port.Root cause was attributed to foreign material found in the probe cannula during a sample evaluation.However, it remains inconclusive how or when the unknown foreign material was deposited on the cannula.The laser probe was received for testing.Initially the sample was incorrectly identified to not be associated with the customer reported event after the rfid tag lot was read.However, after further identification, the radio frequency identification (rfid) tag lot was determined to be matching to the customer report.The returned sample was connected to a calibrated system and was successfully recognized.A visual assessment under a microscope was performed and revealed clear foreign material adhered to the probe cannula.A fit check was performed with a trocar and had difficulty passing through.Foreign material was deposited on the cannula.However, it remains inconclusive how or when the foreign material was deposited on the probe cannula.Therefore, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18701881
Report Number9681121-2024-00011
Device Sequence Number12298073
Product Code HQE
UDI-Device Identifier00380657517091
UDI-Public00380657517091
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number8065751709
Device Lot Number31530583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown